Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 14, 2011, 2:31 PM EDT for Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2011, 2:31 PM EDT (18:31 UTC)
- Expired
- May 14, 2011, 3:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 2:38 PM EDT | TSTM WND DMG | 1 Wsw Dublin, NC | TREE DOWN NC HWY 41. TIME ESTIMATED BY RADAR |
| May 14, 3:12 PM EDT | TSTM WND DMG | Orrum, NC | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
146
WUUS52 KILM 141831
SVRILM
NCC017-047-155-141930-
/O.NEW.KILM.SV.W.0052.110514T1831Z-110514T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
231 PM EDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
NORTHWESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
EASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 330 PM EDT
* AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BARKER TEN MILE TO BOARDMAN TO ELKTON...AND MOVING NORTHEAST
AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
EMERSON...
DUART...
RUSKIN...
AMMON...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3491 7895 3489 7892 3486 7892 3484 7890
3485 7882 3485 7852 3486 7850 3475 7839
3444 7854 3436 7895 3451 7916
TIME...MOT...LOC 1831Z 204DEG 47KT 3473 7897 3449 7888
3455 7862
$$
MBB2 follow-up statements
526
WWUS52 KILM 141854
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
254 PM EDT SAT MAY 14 2011
NCC017-047-155-141930-
/O.CON.KILM.SV.W.0052.000000T0000Z-110514T1930Z/
ROBESON NC-COLUMBUS NC-BLADEN NC-
254 PM EDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN BLADEN...NORTHWESTERN COLUMBUS AND EASTERN ROBESON
COUNTIES...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ORRUM TO TAR HEEL TO WHITE LAKE...OR ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF LUMBERTON TO 13 MILES NORTHWEST OF
ELIZABETHTOWN TO 7 MILES EAST OF ELIZABETHTOWN...MOVING NORTHEAST AT
55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HESTERTOWN...
AMMON...JEROME...BARKER TEN MILE...HOWELLSVILLE...EMERSON...
TOLARSVILLE...ST. PAULS...TOBERMORY AND DUART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3491 7895 3489 7892 3486 7892 3484 7890
3485 7882 3485 7852 3486 7850 3475 7839
3457 7849 3455 7878 3436 7895 3451 7916
TIME...MOT...LOC 1854Z 204DEG 47KT 3454 7895 3475 7879
3469 7848
$$
MBB239
WWUS52 KILM 141928
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
328 PM EDT SAT MAY 14 2011
NCC017-047-155-141938-
/O.EXP.KILM.SV.W.0052.000000T0000Z-110514T1930Z/
ROBESON NC-COLUMBUS NC-BLADEN NC-
328 PM EDT SAT MAY 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BLADEN...NORTHWESTERN
COLUMBUS AND EASTERN ROBESON COUNTIES WILL EXPIRE AT 330 PM EDT...
AT 324 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
A LINE OF THUNDERSTORMS IN FAR EASTERN ROBESON COUNTY MAY STILL
PRODUCE SOME WIND GUSTS OF 30 MPH AND VERY HEAVY RAINFALL THROUGH
400 PM.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3491 7895 3489 7892 3486 7892 3484 7890
3485 7882 3485 7852 3486 7850 3475 7839
3457 7849 3455 7878 3436 7895 3451 7916
TIME...MOT...LOC 1928Z 204DEG 47KT 3495 7873 3516 7857
3509 7826
$$
MBBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:20 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 14, 1:20 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 120 PM EDT SAT MAY 14 2011 .SYNOPSIS... THE COMBINATION OF UPPER-LEVEL LOW PRESSURE TO OUR WEST...AND A NEARLY STATIONARY FRONT ACROSS THE CAROLINAS...WILL RESULT IN UNSETTLED WEATHER FOR THE NEXT SEVERAL DAYS. WEAK HIGH PRESSURE WILL TAKE HOLD LATE NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1:20 PM SATURDAY...MAIN FOCUS/DILEMMA WILL BE POPS MAINLY ASSOCIATED WITH THE MID LEVEL VORT CURRENTLY MOVING ACROSS THE FLORIDA PANHANDLE. THE LATEST NAM AND THE 0000 UTC ECMWF MOVE THIS FEATURE JUST OFFSHORE WHILE THE LATEST GFS CONTINUES TO GLANCE OUR AREA WITH IT THROUGH 0600 UTC. FOR THE SAKE OF CONSISTENCY...WILL FOLLOW THE GFS ALTHOUGH THE DISCREPANCY WITH SUCH A PROMINENT FEATURE CONSIDERING THE NEAR TERM DOESNT GIVE ME A LOT OF CONFIDENCE. FOR THE REMAINDER OF THIS AFTERNOON AND EVENING...WILL ESSENTIALLY NOWCAST THE CONVECTION AS OUTFLOW BOUNDARIES AND THE SEA BREEZE SHOULD REMAIN THE MAIN CATALYST FOR CONVECTION. IF ANYTHING THERE MAY BE A SUBTLE SHEAR/DEFORMATION AXIS BISECTING THE CWA NORTH TO SOUTH VIA THE IR SATELLITE LOOP. WITH THE INSTABILITY AVAILABLE...A WEAK FEATURE LIKE THIS WILL BE ENOUGH. WENT ABOVE MODEL GUIDANCE A COUPLE OF DEGREES FOR OVERNIGHT LOWS. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 AM SATURDAY...LOW-CONFIDENCE FORECAST ESPECIALLY FOR ONLY BEING DAYS 2-3...AS IT WILL HINGE ON THE TIMING OF DISTURBANCES PINWHEELING OFF A CLOSED UPPER LOW OVER THE OHIO VALLEY. ONE SUCH DISTURBANCE WILL SWING THROUGH AROUND DAYBREAK SUNDAY. HAVE FAVORED THE FASTER GFS WHICH WOULD PUT US IN NVA BY 12Z SUN...THUS SUPPORTING A DRY FORECAST SUNDAY INTO SUNDAY NIGHT. MID-LEVEL DRY AIR WILL BE THE MAIN FEATURE THRU THIS PERIOD...SO KEPT POPS OUT OF THE FORECAST. NEXT IN THE SERIES OF UPPER IMPULSES WILL COME INTO PLAY ON MONDAY...WITH THE VORTICITY FIELD LOOKING INCREASINGLY CHAOTIC. REALLY DIFFICULT TO HANG YOUR HAT ON THE TIMING...BUT AT THE VERY LEAST IT WARRANTS THE RE-INTRODUCTION OF CHANCE POPS WITH A LITTLE DIURNAL HELP ON MONDAY AFTERNOON. WENT ABOVE GUIDANCE TEMPS AS THE FRONT NEVER REALLY GETS OFF THE COAST...SO WILL BE NEAR CLIMO BY DAY AND ABOVE BY NIGHT. THE SOUTHWESTERLY LOW- LEVEL FLOW ALSO LED ME TO DISREGARD THE BOTTOM FALLING OUT OF MODEL DEWPOINTS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 3 AM SATURDAY...CLOSED UPPER LOW WILL DOMINATE THE FIRST PART OF THE EXTENDED FORECAST. TOUGH TO TIME THE DRY SLOT AND THEN THE HEART OF THE COLD POOL OVER THE CAROLINAS...BUT WILL CARRY SOLID CHANCE POPS TUESDAY INTO TUESDAY NIGHT. BEGINNING WEDNESDAY THE UPPER LOW WILL CONSOLIDATE FARTHER TO OUR NORTH...ALLOWING A GRADUAL WARMING TREND FOR DAYTIME TEMPS. CONFIDENCE STILL LIMITED BY MODEL DISAGREEMENTS...AS THE GFS LIFTS THE UPPER LOW INTO NEW ENGLAND BY FRIDAY...WHILE ECMWF SHOWS IT SITTING AND SPINNING OVER THE UPPER OHIO VALLEY. EITHER WAY THE FORCING SHOULD REMAIN TO OUR NORTH AND ALLOW FOR A DRY FORECAST FROM WEDNESDAY NIGHT ONWARD. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 18Z...STILL FAIRLY LOW CONFIDENCE WITH RESPECT TO THE COVERAGE AND TIMING OF THE CONVECTION. CONVECTION SHOULD INITIATE FIRST NEAR THE COAST...WHERE THE SEA BREEZE RESULTANT WILL PROVIDE SOME LOW LEVEL CONVERGENCE. THE LFC SHOULD ALSO BE FAIRLY LOW ALONG THE COAST. LATER THIS AFTERNOON...MORE WIDESPREAD CONVECTION IS EXPECTED AS A SERIES OF WEAK SHORT WAVES PASSES THROUGH THE CWA. VISIBILITIES COULD BE BRIEFLY LIFR IN THE HEAVY SHOWERS AND ISOLATED THUNDERSTORMS. MOST OF THE ACTIVITY WILL END BY 02Z...WITH LINGERING CONVECTION IN THE EVENING WITH ANOTHER WEAK SHORT WAVE. OVERNIGHT...SOME MVFR/POSSIBLE IFR FOG IS EXPECTED...PARTICULARLY AREAS THAT RECEIVED HEAVY RAIN. THERE COULD BE ANOTHER ROUND OF CONVECTION...BUT TIMING AND LOCATION WILL BE DIFFICULT TO PIN DOWN. EXTENDED OUTLOOK...ISOLATED CONVECTION MONDAY...WITH SCATTERED STORMS TUESDAY AND WEDNESDAY. POSSIBLE FOG THURSDAY MORNING. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1:20 PM SATURDAY...WILL CONTINUE TO SEE A VERY GRADUAL INCREASE OF WINDS AND SEAS OUTSIDE OF CONVECTION WITH 15-20 KNOTS POSSIBLE LATE TONIGHT. THIS WILL LEAD TO SEAS OF 3-5 FEET FOR MOST WATERS SANS AMZ256 AND WILL EXPAND THE HEADLINE TO INCLUDE AMZ254. SHORT TERM /SUNDAY THROUGH MONDAY/... AS OF 3 AM SATURDAY...HIGH PRESSURE OFFSHORE AND STATIONARY FRONT OVER THE CAROLINAS WILL MAINTAIN A SW FLOW. HIGHEST WIND SPEEDS EXPECTED SUNDAY NIGHT...WHEN THE GRADIENT TIGHTENS JUST ENOUGH TO SUPPORT 15-20 KT. THESE HIGHER WIND SPEEDS SHOULD NOT LAST LONG ENOUGH TO REALLY BUILD SEAS...SO 3-5 FT APPEARS TO BE THE WORST- CASE SCENARIO. LONG TERM /MONDAY NIGHT THROUGH WEDNESDAY/... AS OF 3 AM SATURDAY...MODEST SW FLOW WILL CONTINUE TO BE THE THEME...BUT WE REMAIN HARD PRESSED TO TIME ANY INCREASES IN WIND SPEEDS. FRONT WILL ALSO BE NEARBY...SO WILL GENERALLY KEEP IT AROUND 15 KT. BETWEEN THAT AND THE EXPECTED OSCILLATIONS BETWEEN SSW AND WSW...WAVE GROWTH WILL BE HELD IN CHECK. SEAS GENERALLY 3-4 FT THRU THE PERIOD...WITH 5 FT POSSIBLE AT TIMES ALONG FRYING PAN SHOALS...BUT THAT WILL BE BEYOND 20 NM. && .TIDES/COASTAL FLOODING... THE FULL MOON WILL OCCUR ON TUESDAY...MAY 17. THE HIGHEST TIDES ARE EXPECTED MAY 16-18 AND MINOR COASTAL FLOOD THRESHOLDS MAY BE EXCEEDED DURING THIS TIME. THROUGH THE WEEKEND...THE TIDES WILL BE NEAR ACTION STAGE...BUT SINCE WE ARE NOT EXPECTING STRONG ONSHORE WINDS...COASTAL FLOODING IS NOT EXPECTED AT THE BEACHES ALTHOUGH WATER LEVELS WILL BE HIGH...ESPECIALLY DURING THE EVENING WHEN THE HIGHEST OF THE HIGH TIDES WILL OCCUR. ALONG THE CAPE FEAR RIVER IN DOWNTOWN WILMINGTON...MINOR FLOODING IS EXPECTED DURING THE EVENING HIGH TIDE THIS WEEKEND. HIGH TIDE TONIGHT IN DOWNTOWN WILMINGTON IS AT 8 PM. MINOR FLOODING BEGINS AT AROUND 5.5 FT. WATER LEVELS ARE EXPECTED TO REACH 5.7 FT TONIGHT. HIGH TIDE THIS MORNING IS AT 7 AM AND THE WATER LEVELS SHOULD NOT EXCEED 5.4 FT AT THAT TIME. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...SHK SHORT TERM...RAS LONG TERM...RAS AVIATION...43 TIDES/COASTAL FLOODING...RJD
Hazardous weather outlook, May 14, 1:51 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 151 PM EDT SAT MAY 14 2011 NCZ106-110-SCZ054-151800- COASTAL PENDER-COASTAL BRUNSWICK-COASTAL HORRY- 151 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED EARLY NEXT WEEK. THE RISK FOR MINOR FLOODING WILL BE CONFINED TO A COUPLE HOURS EITHER SIDE OF THE EVENING HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ056-151800- COASTAL GEORGETOWN- 151 PM EDT SAT MAY 14 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED EARLY NEXT WEEK. THE RISK FOR MINOR FLOODING WILL BE CONFINED TO A COUPLE HOURS EITHER SIDE OF THE EVENING HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ108-151800- COASTAL NEW HANOVER- 151 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. SEVERE THUNDERSTORM WATCH. MODERATE RISK OF RIP CURRENTS. THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED EARLY NEXT WEEK. THE RISK FOR MINOR FLOODING WILL BE CONFINED TO A COUPLE HOURS EITHER SIDE OF THE EVENING HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-151800- INLAND NEW HANOVER- 151 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED INTO EARLY NEXT WEEK. IN DOWNTOWN WILMINGTON...THE RISK FOR MINOR COASTAL FLOODING WILL BE GREATEST A COUPLE HOURS EITHER SIDE OF THE EVENING HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-109-SCZ017-023-024-032-033-053-151800- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-INLAND HORRY- 151 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ256-151800- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 151 PM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED BY THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-151800- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 151 PM EDT SAT MAY 14 2011 ...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED BY THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 15
In the hours before
Local storm report, May 14, 1:58 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
158 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 2 SSW SOCASTEE 33.66N 79.02W
05/14/2011 E1.25 INCH HORRY SC PUBLIC
HALF DOLLAR SIZE HAIL REPORTED BY PUBLIC.
&&
EVENT NUMBER ILM1100301
DCHLocal storm report, May 14, 2:01 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
201 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL MYRTLE BEACH 33.70N 78.89W
05/14/2011 E1.00 INCH HORRY SC PUBLIC
&&
EVENT NUMBER ILM1100302
DCHLocal storm report, May 14, 2:04 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
204 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND DMG MYRTLE BEACH 33.70N 78.89W
05/14/2011 HORRY SC PUBLIC
LARGE BRANCHES BROKEN... NO DIAMETER GIVEN.
&&
EVENT NUMBER ILM1100303
DCHSpecial weather statement, May 14, 2:14 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
214 PM EDT SAT MAY 14 2011
NCZ087-096-SCZ024-141915-
ROBESON-DILLON-BLADEN-
214 PM EDT SAT MAY 14 2011
AT 213 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES NORTH OF LAKE
VIEW...OR 13 MILES EAST OF DILLON...MOVING NORTHEAST AT 25 MPH.
ANOTHER STORM WAS JUST EAST OF LUMBERTON...ALSO MOVING NORTHEAST AT
25 MPH.
COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...
LUMBERTON...BARKER TEN MILE...BARNESVILLE...BLADENBORO...DUART...
EMERSON...FAIRMONT...HESTERTOWN...HOWELLSVILLE...LAKE VIEW AND
SMITHS.
HAIL UP TO DIME SIZE AND 45 MPH WIND GUSTS WILL BE POSSIBLE WITH
THESE STORMS.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3462 7859 3447 7885 3449 7887 3446 7890
3445 7895 3441 7897 3430 7916 3441 7928
3484 7888 3485 7885
MBBLocal storm report, May 14, 2:27 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
227 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM TSTM WND DMG MYRTLE BEACH 33.70N 78.89W
05/14/2011 HORRY SC PUBLIC
CAROLINA FOREST SUBDIVISION. SIDING AND ROOF DAMAGE OF
A HOME.
&&
EVENT NUMBER ILM1100304
DCHLocal storm report, May 14, 2:31 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
231 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL BARKER TEN MILE 34.68N 78.99W
05/14/2011 E1.00 INCH ROBESON NC TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED BY SPOTTER
&&
EVENT NUMBER ILM1100305
SHKThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:19 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 56 min |
| May 14, 2:14 PM EDT | Special Weather Statement | ILM | Robeson | 61 min |
| May 14, 2:55 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 8 hr |
| May 14, 5:10 PM EDT | Special Weather Statement | ILM | Columbus | 35 min |
| May 14, 6:49 PM EDT | Special Weather Statement | ILM | Robeson | 41 min |
| May 14, 7:04 PM EDT | Special Weather Statement | ILM | Columbus | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.